MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC® SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM- MAGNETIC ACTUATION

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC® SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM- MAGNETIC ACTUATION
Model Number RA002-4545SLR
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Codes Failure of Implant (1924); Metal Related Pathology (4530)
Date of Event 05/31/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
Information was received that a revision procedure was performed due the rod failing to distract.After the rod was removed, there was visible metallosis and a loose gasket.
 
Additional Manufacturer Narrative
The investigation revealed a complaint relating to a nuvasive magec rod, 4.5mm 90mm offset ous.The report indicates a revision procedure was performed due the rod failing to distract.After the rod was removed, there was visible metallosis and a loose gasket.There was no patient injury associated with this reported event.No device was returned as it was lost in transit.There was no device available for evaluation, so the reported event was unable to be confirmed.As the device was unavailable, magec force test, and stroke test were not able to be completed.A review of the dhr documents indicates the device was manufactured by the specified requirement at the time and met all the required inspections upon release to finished goods.Immediate corrective action included replacement of the device.Complaint monitoring will continue and additional action will be taken in the event that an adverse trend is identified.No additional action is planned at this time.Risk document was reviewed and the effects potentially related to the reported event of failed to distract, post-op while using the magec 1/1.5 have been identified and mitigated.A review of the complaint has determined the severity of possible effects from the reported event does not exceed those estimated in the risk documentation.A review of complaints reported event of failure to distract-post op for the magec 1/1.5 device represents a lower occurrence rate compared to the estimated risk associated with this product.No new harm is associated with the reported event.Additionally, based on the risk level estimated for this product, this complaint, as with the previous complaints, does not justify the need for new or additional risk evaluation.
 
Event or Problem Description

Brand Name
MAGEC® SPINAL BRACING AND DISTRACTION SYSTEM
Common Device Name
GROWING ROD SYSTEM- MAGNETIC ACTUATION
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key19912150
Report Number3006179046-2024-00162
Device Sequence Number18343824
Product Code PGN
UDI-Device Identifier00856719002138
UDI-Public00856719002138
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K233593
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRA002-4545SLR
Device Lot Number0022104
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2024
Supplement Date Received by Manufacturer07/23/2024
Initial Report FDA Received Date08/05/2024
Supplement Report FDA Received Date04/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age10 YR
Patient SexFemale
Patient Weight23 KG
Patient RaceWhite